Akathisia is common side effect of antipsychotic medications. It is a movement disorder characterized by body motions that you cannot control. People often describe akathisia as a restless feeling and being unable to stay still. It is generally perceived as a feeling of internal restlessness or discomfort Akathisia is a common type of extrapyramidal symptom (EPS) associated with antipsychotics. It includes repetitive movements such as tapping, rocking, or pacing and most commonly affects the legs. Many patients may perform intentional movements to relieve the internal tension they feel. For example, shifting around in a chair to avoid pacing. Akathisia most commonly occurs within 1 to 3 months of starting antipsychotic medication or increasing the dose. Akathisia can be reversed by decreasing the dose or stopping the medication causing the restlessness. Feelings of discomfort and inner restlessness can begin within one month of starting antipsychotic medication. The evidence base for the treatment of akathisia is growing, but generally the first line is to attempt to reduce or remove the offending medication. If that is not possible or desirable, then propranolol, benztropine, or benzodiazepines can be tried. If you begin to experience any restlessness please report it to your clinician right away so that you can be evaluated.